04 Oct Errors in Dementia Drugs Surprising Common in Parkinson’s Disease
MedicalResearch.com Interview with:
Allison W. Willis, MD, MS
Assistant Professor of Neurology
Assistant Professor of Biostatistics and Epidemiology
Senior Fellow, Leonard Davis Institute
Senior Scholar, Center for Clinical Epidemiology and Biostatistics
University of Pennsylvania School of Medicine
MedicalResearch.com: What is the background for this study? What are the main findings?
Response: This study was motivated by my own experiences as a neurologist-neuroscientist.
I care for Parkinson disease patients, and over the year, have had numerous instances in which a person was taking a medication that could interact with their Parkinson disease medications, or could worsen their PD symptoms.
MedicalResearch.com: What should readers take away from your report?
Response: For providers- review medications with your patients more carefully, and learn about the important drug-drug and drug disease interactions that are possible, especially for common conditions like Parkinson disease and dementia.
MedicalResearch.com: What recommendations do you have for future research as a result of this work?
Response: We are currently funded by the NIH to investigate the effects of inappropriate prescribing on measures of disease progression, patient outcomes, mortality and health care utilization.
Mantri S, Fullard M, Gray SL, et al. Patterns of Dementia Treatment and Frank Prescribing Errors in Older Adults With Parkinson Disease. JAMA Neurol. Published online October 01, 2018. doi:10.1001/jamaneurol.2018.2820
The information on MedicalResearch.com is provided for educational purposes only, and is in no way intended to diagnose, cure, or treat any medical or other condition. Always seek the advice of your physician or other qualified health and ask your doctor any questions you may have regarding a medical condition. In addition to all other limitations and disclaimers in this agreement, service provider and its third party providers disclaim any liability or loss in connection with the content provided on this website.